Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 7, 1996, 6:12 AM EST for Lafayette County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 1996, 6:12 AM EST (11:12 UTC)
- Expired
- Dec 7, 1996, 7:00 AM EST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lafayette County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 6:20 AM EST | Thunderstorm Wind | Mayo, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 071114 RRA SVRTLH FLC067-071200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 612 AM EST SAT DEC 7 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...LAFAYETTE COUNTY AT 610 AM EST RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO ALL OF LAFAYETTE COUNTY. THIS THUNDERSTORM WILL LIKELY PRODUCE DAMAGING WINDS. THE STORM WILL MOVE TO THE EAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM...L GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 6:18 PM EST, 11 hours 54 minutes earlier.
Area forecast discussion, Dec 6, 6:18 PM EST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EST FRI DEC 6 1996 NO SIG DEVIATION FROM THINKING IN PREVIOUS AFD... ONLY MAJOR MOD TO TAFS WAS TO BRING CIGS/VSBY DOWN A LITTLE EARLIER IN VIEW OF THE FACT THAT WINDS ARE DYING DOWN ALREADY AND T/TD SPREAD ONLY 2DEG AT SOME STNS. CLRG SHUD START AFT 19Z WRN STNS AND AROUND SS ERN STATIONS. OTW NO SIG CHNGS. WSR88D INDICATING PCPN IN CSTL WTRS TRYING TO MV INLAND AND HAVE INCLDD SML POPS OVERNIGHT FOR SRN STNS. #4
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:54 AM EST | Tornado Warning | TAE | Bay | 66 min |
| Dec 7, 5:48 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 42 min |
| Dec 7, 8:12 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.